Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 149, NWS Shreveport, LA

August 14, 2002Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 14, 2002, 6:17 AM CDT for Winn Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2002, 6:17 AM CDT (11:17 UTC)
Expired
Aug 14, 2002, 6:45 AM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2189 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2189 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS54 KSHV 141117
SVRSHV
LAC127-141145-
/NEW.KSHV.SV.W.0286.141114-141145/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 AM CDT WED AUG 14 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 645 AM CDT

* AT 614 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHEASTERN WINN
  PARISH...OR ABOUT 12 MILES SOUTHEAST OF WINNFIELD...MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL EASTERN WINN PARISH 

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 645 AM CDT.

LAT...LON 3184 9261 3181 9240 3193 9233 3210 9238

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:00 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 14, 2:00 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT WED AUG 14 2002

A GOOD CHANCE OF RAIN IS IN STORE FOR THE FORECAST AREA TODAY.  A
COLD FRONT...CURRENTLY ALONG THE RED RIVER VALLEY OF TX AND THEN
NORTHEASTWARD INTO NORTHWEST ARKANSAS...WILL MAKE VERY LITTLE
PROGRESS FURTHER SOUTH TODAY...AS AN IMPRESSIVE SUMMERTIME UPPER
TROUGH KICKS OUT.  THE FRONT WILL WASH OUT BY LATE TODAY INTO
TONIGHT.  ALTHOUGH...THE SURFACE CONVERGENCE...AND UPPER LEVEL
DYNAMICS WILL BE WEAKER TODAY...THAN OVER THE LAST COUPLE OF DAYS
WITH THIS FRONT...STILL EXPECT A GOOD CHANCE OF RAIN ACROSS THE AREA
WITH TROPICAL MOISTURE IN PLACE (PRECIPITABLE WATER NEAR 2
IN.)...PROXIMITY OF FRONT...AN UNCAPPED ATMOSPHERE AND A MID LEVEL
DISTURBANCE/SHEAR AXIS ACROSS THE REGION.  MODELS DO SHOW SOME DRY
AIR WORKING INTO THE EXTREME NORTHWEST PART OF FORECAST AREA
TODAY...SO WILL ADD MAINLY MORNING QUALIFIER FOR THAT ZONE.  LOCALLY
HEAVY RAINFALL IS ALSO CONCERN WITH WEAK MID LEVEL CURRENTS...AND
HIGH PRECIPITABLE WATER.  EXTENSIVE CLOUD COVER AND RAINFALL SHOULD
GIVE THE REGION BELOW AVERAGE TEMPERATURES TODAY...WHICH THE MODELS
HAVE HANDLED WELL.

A MID LEVEL SHEAR AXIS ACROSS THE AREA TODAY...WILL LINGER ACROSS
THE FORECAST AREA THROUGH THE END OF THE WEEK.  THIS FEATURE
COMBINED WITH A SOUTHERLY FLOW AND A MODERATELY UNSTABLE
ATMOSPHERE...WILL CONTINUE CHANCES OF POPS...MAINLY AFTERNOON AND
EVENING.  WITH THE BEST CHANCES ACROSS THE EAST AND SOUTH.

22

PRELIMS...

SHV 89/73/92/73 5222
MLU 90/72/90/72 6342
TXK 89/74/94/76 7222
TYR 88/74/91/75 5222
LFK 89/73/92/74 5232

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.